Alert archive / North Dakota / Wind Advisories in 2009
Wind Advisory 19, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Nov 30, 2009, 3:01 PM MST for 26 counties in North Dakota. It took effect at Dec 1, 2009, 5:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2009, 3:01 PM MST (22:01 UTC)
- In effect from
- Dec 1, 2009, 5:00 AM MST
- Expired
- Dec 1, 2009, 5:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
All 26 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 55 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 302201 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 401 PM CST MON NOV 30 2009 ...AN ALBERTA CLIPPER WILL BRING GUSTY WINDS TO WEST AND CENTRAL NORTH DAKOTA TUESDAY... .STRONG AND GUSTY WINDS...COLDER AIR AND SCATTERED SNOW SHOWERS WILL IMPACT WEST AND CENTRAL NORTH DAKOTA LATE TONIGHT AND TUESDAY. AN ALBERTA CLIPPER SYSTEM WILL MOVE INTO NORTHWEST NORTH DAKOTA AFTER MIDNIGHT TONIGHT. ACCUMULATING SNOWS WILL BE CONFINED TO THE FAR NORTH CENTRAL...WHILE THE WEST AND CENTRAL WILL LARGELY SEE STRONG WINDS OF 30 TO 45 MPH. THE WINDS WILL ARRIVE JUST BEFORE SUNRISE TUESDAY IN THE NORTHWEST...REACHING THE EAST CENTRAL BY MID MORNING. SCATTERED SNOW SHOWERS MAY BRIEFLY REDUCE VISIBILITIES ON TUESDAY...BUT FOR THE MOST PART THE MAIN WEATHER WILL BE THE STRONG WINDS. NDZ001-009-010-017>023-025-031>037-040>048-050-051-010615- /O.NEW.KBIS.WI.Y.0019.091201T1200Z-091202T0300Z/ DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 401 PM CST MON NOV 30 2009 /301 PM MST MON NOV 30 2009/ ...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ TUESDAY. STRONG AND GUSTY WINDS OF 30 TO 45 MPH WILL DEVELOP ACROSS WEST AND CENTRAL NORTH DAKOTA TUESDAY MORNING. THE WINDS WILL DIMINISH DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WA
6 follow-up statements
000 WWUS73 KBIS 010203 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 803 PM CST MON NOV 30 2009 ...AN ALBERTA CLIPPER WILL BRING GUSTY WINDS TO WEST AND CENTRAL NORTH DAKOTA TUESDAY... .STRONG AND GUSTY WINDS...COLDER AIR AND SCATTERED SNOW SHOWERS WILL IMPACT WEST AND CENTRAL NORTH DAKOTA LATE TONIGHT AND TUESDAY. AN ALBERTA CLIPPER SYSTEM WILL MOVE INTO NORTHWEST NORTH DAKOTA AFTER MIDNIGHT TONIGHT. ACCUMULATING SNOWS WILL BE CONFINED TO THE FAR NORTH CENTRAL...WHILE THE WEST AND CENTRAL WILL LARGELY SEE STRONG WINDS OF 30 TO 45 MPH. THE WINDS WILL ARRIVE JUST BEFORE SUNRISE TUESDAY IN THE NORTHWEST...REACHING THE EAST CENTRAL BY MID MORNING. SCATTERED SNOW SHOWERS MAY BRIEFLY REDUCE VISIBILITIES ON TUESDAY...BUT FOR THE MOST PART THE MAIN WEATHER WILL BE THE STRONG WINDS. NDZ001-009-010-017>023-025-031>037-040>048-050-051-011015- /O.CON.KBIS.WI.Y.0019.091201T1200Z-091202T0300Z/ DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH...MOTT... ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 803 PM CST MON NOV 30 2009 /703 PM MST MON NOV 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ TUESDAY. STRONG AND GUSTY WINDS OF 30 TO 45 MPH WILL DEVELOP ACROSS WEST AND CENTRAL NORTH DAKOTA TUESDAY MORNING. THE WINDS WILL DIMINISH DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
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
000 WWUS73 KBIS 011733 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1133 AM CST TUE DEC 1 2009 ...STRONG WINDS ACROSS NORTH DAKOTA TODAY... .STRONG AND GUSTY WINDS WILL IMPACT WESTERN...CENTRAL...AND SOUTHERN NORTH DAKOTA THIS AFTERNOON. EXPECT A SUSTAINED NORTHWEST WIND AT 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH. SCATTERED SNOW SHOWERS MAY BRIEFLY REDUCE VISIBILITIES TODAY...BUT THE MAIN WEATHER THREAT WILL BE THE STRONG WINDS. NDZ001-009-010-017>021-031>037-040>048-050-051-020145- /O.CON.KBIS.WI.Y.0019.000000T0000Z-091202T0300Z/ DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1133 AM CST TUE DEC 1 2009 /1033 AM MST TUE DEC 1 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING. EXPECT A STRONG NORTHWEST WIND...WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS AROUND 45 MPH. THE WINDS WILL DIMINISH DURING THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH...OR GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WA
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
000 WWUS73 KBIS 012351 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 551 PM CST TUE DEC 1 2009 ...WIND ADVISORY EXPIRED... .WINDS OVER WESTERN AND CENTRAL HAVE DECREASED TO BELOW WIND ADVISORY CRITERIA AND THE WIND ADVISORY WHICH WAS IN EFFECT HAS BEEN ALLOWED TO EXPIRE. TRAVELERS ACROSS WESTERN AND CENTRAL NORTH DAKOTA CAN EXPECT SCATTERED SNOW SHOWERS AND NORTHWEST WINDS OF 15 TO 25 MPH...DIMINISHING TO 5 TO 15 MPH AFTER MIDNIGHT. NDZ001-009-010-017>021-031>037-040>048-050-051-020100- /O.EXP.KBIS.WI.Y.0019.000000T0000Z-091202T0000Z/ DIVIDE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...WILLISTON...NEW TOWN... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 551 PM CST TUE DEC 1 2009 /451 PM MST TUE DEC 1 2009/ ...WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING. NORTHWEST WINDS OF 15 TO 25 MPH WILL CONTINUE TO SLOWLY DIMINISH THIS EVENING OVER WESTERN AND CENTRAL NORTH DAKOTA. THE WIND ADVISORY WHICH WAS IN EFFECT FOR WESTERN AND CENTRAL NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE. $$ HW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Nov 30, 2:21 PM MST, 40 minutes earlier.
Area forecast discussion, Nov 30, 2:21 PM MST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 321 PM CST MON NOV 30 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... CURRENTLY...DEEP NORTHWEST FLOW RESIDES ALOFT...A RESULT OF THE WESTERLIES DESCENDING FROM RIDGING TO THE WEST INTO TROUGHING OVER THE EASTERN CONUS. WESTERLY TO SOUTHWESTERLY SURFACE WINDS HAVE GENERATED SOME GOOD WARM ADVECTION TODAY AND BROUGHT TEMPERATURES UP TO THE HIGH 40S AND EVEN LOW 50S IN SOME PARTS OF THE CWA. MODELS REMAIN IN DECENT AGREEMENT FOR THE SHORT TERM PERIOD...THUS WILL CONTINUE TO USE A GENERAL BLEND FOR THE FORECAST. MAJOR FORECAST CONCERNS ARE THE SNOW AND WIND ASSOCIATED WITH A CLIPPER SYSTEM THAT IS FORECAST TO IMPACT THE HIGH PLAINS ON TUESDAY. NORTHWEST FLOW TURNS MORE WESTERLY TONIGHT AS A SHORTWAVE FROM THE GULF OF ALASKA BREAKS DOWN THE RIDGING TO THE WEST AND APPROACHES THE FORECAST AREA. THE RESULTING CLIPPER SYSTEM AND ITS ASSOCIATED COLD FRONT THEN CROSS INTO THE NORTHWEST CORNER OF THE STATE BY TUESDAY MORNING...THEN PASS OVER THE RED RIVER VALLEY AND INTO MN BY MIDDAY. EXPECT TEMPERATURES TO DROP DRAMATICALLY AFTER FRONTAL PASSAGE.THE MODELS HAVE MOVED THE SYSTEM FARTHER SOUTH THAN PREVIOUS RUNS...THUS THE CHANCES FOR WRAP AROUND PRECIP TO IMPACT THE CWA HAVE INCREASED...ESPECIALLY ALONG MY NORTHERN AND NORTHEASTERN COUNTIES. WHILE HEAVY SNOW SHOULD REMAIN TO THE NORTH AND NORTHEAST OF OUR CWA...EXPECT OUR MORE IMPACTED AREAS TO RECEIVE 1 OR 2 INCHES OF SNOW BY TUESDAY NIGHT. GUIDANCE HAS ALSO SUGGESTED A TIGHT PRESSURE GRADIENT ON THE WESTERN SIDE OF THE LOW THAT COULD RESULT IN SOME VERY GUSTY WINDS OF 30 TO 40 MPH BEHIND THE COLD FRONT. THEREFORE...WILL ISSUE A WINTER WEATHER ADVISORY FOR THE NORTH CENTRAL TIER OF COUNTIES AND A WIND ADVISORY FOR THE REMAINDER OF WEST AND CENTRAL NORTH DAKOTA. ALTHOUGH THE CLIPPER SHOULD BE WELL OUT OF OUR AREA BY WEDNESDAY MORNING...THE AXIS OF THE UPPER LEVEL TROUGH SHOULD STILL BE SLOWLY MOVING OVER THE NORTHERN PLAINS AND ONLY BEGINNING TO EXIT THE REGION ON THURSDAY. THEREFORE...AMPLE CLOUDS AND RESIDUAL SNOW SHOWERS ARE LIKELY TO REMAIN IN THE STATE AS WELL...WITH FURTHER LIGHT ACCUMULATIONS POSSIBLE THROUGH MIDDAY THURSDAY. STRONG NORTHERN FLOW ALOFT AND AT THE SURFACE SHOULD KEEP TEMPERATURES AROUND SEASONAL NORMALS FOR THE REMAINDER OF THE PERIOD. .LONG TERM...FRIDAY THROUGH MONDAY PROBLEMS WITH THE FORECAST DURING THIS PERIOD DEAL WITH THE COLD PATTERN AND ANY CHANCES FOR PRECIPITATION. THE MODELS CONTINUE TO INDICATE A COLDER PATTERN FOR THE NORTHERN PLAINS ON FRIDAY AS A CLOSED UPPER LOW SITS OVER THE GREAT LAKES REGION WHICH EXTENDS INTO THE NORTHERN PLAINS. THE GFS AND ECMWF MODELS ARE IN AGREEMENT TO START BUT THE DIFFERENCES BETWEEN THE TWO SHOW UP FOR FRIDAY NIGHT INTO SATURDAY AS THE COLD UPPER LOW SLOWLY DEPARTS THE GREAT LAKES AREA. NEW SHORTWAVE ENERGY IN THE FLOW DEVELOPS OVER MONTANA AND SOUTHERN SASKATCHEWAN AS PER THE GFS BUT THE ECMWF IS WEAKER SHOWING A MINOR RIPPLE AT BEST MOVING INTO THE FORECAST AREA. THE MAIN DIFFERENCE BETWEEN THE MODELS IS THAT THE ECMWF CLOSES OFF AN UPPER LOW OF THE PACIFIC NW STATES WHILE THE GFS MAINTAINS A VIGOROUS SHORTWAVE THAT HEADS TOWARDS THE REGION FOR SATURDAY. IF THE GFS IS RIGHT THEN THERE WOULD BE A CHANCE FOR SNOW AS A NEW CLIPPER PASSES SOUTH OF THE STATE BY SATURDAY. OTHERWISE THE REGION WOULD REMAIN DRY BUT COLD IF THE ECMWF SOLUTION IS RIGHT. THUS HAVE KEPT IT DRY FOR NOW DUE TO THE DISAGREEMENT AND IT IS A FEW DAYS OUT. IN ANY CASE IT WILL REMAIN COLD THROUGH MONDAY. && .AVIATION... NO WEATHER PROBLEMS ACROSS THE FORECAST AREA THIS EVENING AND TONIGHT. MAINLY VFR CONDITIONS AND SOME HIGH THIN CIRRUS. HOWEVER BY TUESDAY A CLIPPER SYSTEM WILL PASS FROM NEAR WILLISTON TO MINOT AND BRING A COLD FRONT THROUGH THAT WILL SWITCH THE WINDS TO THE NORTHWEST ACROSS THE CWA. THE FAR NORTHERN AREAS MAY SEE SOME WIDELY SCATTERED SNOW SHOWERS IN MVFR CONDITIONS. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ TUESDAY FOR NDZ001-009-010-017>023-025-031>037-040>048-050-051. WINTER WEATHER ADVISORY FROM 6 AM TO 9 PM CST TUESDAY FOR NDZ002>005-011>013. && WAA/BPN/VJ
Hazardous weather outlook, Nov 30, 5:06 AM MST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 606 AM CST MON NOV 30 2009 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-011215- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 606 AM CST MON NOV 30 2009 /506 AM MST MON NOV 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN INTENSE ALBERTA CLIPPER SYSTEM IS FORECAST TO MOVE FROM ALBERTA ACROSS SOUTHERN SASKATCHEWAN...ACROSS NORTHERN NORTH DAKOTA AND INTO MINNESOTA ON TUESDAY. A COLD FRONT EXTENDING SOUTHWARD FROM THIS INTENSE LOW WILL SWEEP ACROSS NORTH DAKOTA ON TUESDAY...BRINGING COLDER AIR WITH STRONG NORTHWEST WINDS OF 25 TO 40 MPH AND A CHANCE OF LIGHT RAIN OR SNOW. SOME ACCUMULATIONS ARE POSSIBLE NORTH CENTRAL WITH AREAS OF BLOWING SNOW BY TUESDAY AFTERNOON. THE COLD AIR BEHIND THIS SYSTEM WILL REMAIN OVER THE STATE WEDNESDAY AND THURSDAY...WITH HIGHS IN THE 20S TO LOWER 30S AND LOW TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 2:45 PM MST | Winter Weather Advisory | BIS | Bottineau, Burke, Foster, McHenry, Pierce, Renville and 3 more | 26 hr |
Nearby
Wind Advisories in North Dakota, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.